Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 280, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2003, 9:55 PM CDT for Morgan County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 9:55 PM CDT (02:55 UTC)
- Expired
- Aug 26, 2003, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Morgan County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 270255 SVRILX ILC137-270345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...RETRANSMITTED NATIONAL WEATHER SERVICE LINCOLN IL 948 PM CDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF CONCORD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSONVILLE LITERBERRY MEREDOSIA CONCORD THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3986 9056 3976 9038 3955 9020 3987 9005 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:10 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 26, 9:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 910 PM CDT TUE AUG 26 2003 ISOLATED/SCT CONVECTION STILL ONGOING OVER WESTERN AND EASTERN PORTIONS OF THE CWA. SVR THREAT LOOKS KIND OF MARGINAL WITH SO MUCH WARM AIR ALOFT BUT WITH SFC TEMPS STILL IN THE LOW-MID 80S AND WEAK SFC BOUNDARIES IN THE AREA...WOULDNT WANT TO RULE ANYTHING OUT JUST YET. COORDINATED A FEW TIMES THIS EVENING WITH SPC AND THEY ARE PRETTY MUCH IN THE SAME BOAT. SFC PATTERN RATHER COMPLICATED WITH WEAK TROFFS OUT AHEAD OF THE MAIN COLD FRONT WHICH APPEARS TO STILL BE LOCATED NEAR THE IL/WI BORDER AND TRAILING BACK TO THE SW. 18Z M-ETA SHOWING GOOD LIFT LATE TONIGHT AS WEAK BNDRYS SLOWLY DRIFT SWRD. MAIN FROPA NOT EXPECTED UNTIL AFTER 12Z SO MOST LOCATIONS WILL LIKELY STAY QUITE WARM OVERNIGHT WITH PC TO OCCASIONALLY MC SKIES ACROSS THE CENTRAL ZONES. ALL SAID AND DONE...WILL UPDATE ZONES TO TWEAK POPS/TEMPS HERE AND THERE. WILL RAISE POPS IN THE CENTRAL ZONES TO 40 OR 50 PERCENT...MAY LOWER THE POPS IN THE NORTH DOWN TO 40%. THE FAR SE ZONES MAY STAY DRY OVERNIGHT BUT WILL PROBABLY LEAVE A SMALL POP THERE TO BE SAFE. WILL MONITOR TRENDS A FEW MORE MINUTES BEFORE ISSUING ZONE UPDATE. .ILX...NONE. HALL
Hazardous weather outlook, Aug 26, 11:21 AM CDT, 10 hours 34 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1121 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND NORTH OF I-70. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS IS A RESULT OF A FRONTAL BOUNDARY MOVING SOUTH INTO CENTRAL ILLINOIS AND COLLIDING WITH A VERY UNSTABLE AIR MASS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT LATER TODAY AND OVERNIGHT...THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MIDDLE 90S AND DEW POINT TEMPERATURES FROM 70 TO 75 DEGREES...WILL DRIVE HEAT INDEX VALUES TO NEAR 105 DEGREES IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER THREAT FOR SCATTERED THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS CLOSE TO THE STATE. AT THIS TIME...IT APPEARS THE SEVERE WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LIMITED DURING THE DAY. A STRONG COLD FRONT IS FORECAST TO PUSH ACROSS THE REGION LATE THURSDAY INTO FRIDAY...BRINGING WITH IT ANOTHER THREAT FOR MORE ORGANIZED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. IT APPEARS THE PRIMARY THREAT TIME WOULD BE FROM 3 TO 8 PM IN AREAS ALONG AND NORTH OF INTERSTATE 72...WITH LOCATIONS TO THE SOUTH OF INTERSTATE SEEING THE ACTIVITY BETWEEN 800 PM AND MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
In the hours before
Local storm report, Aug 26, 8:37 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
837 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM CAMDEN IL WIND DAMAGE
08/26/03 SCHUYLER LARGE TREE LIMBS DOWN ON
POWER LINES. REPORTED BY
SHERIFF.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 61 min |
| Aug 26, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 59 min |
| Aug 26, 9:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 56 min |
| Aug 26, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 51 min |
| Aug 26, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 44 min |
| Aug 27, 3:06 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.